MAUDE Adverse Event Report: EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, METAL/POLYMER, CEMENTED

EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, METAL/POLYMER, CEMENTED
Model Number GXL NUETRAL LINER, G0 28MM ID
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Synovitis (2094); Osteolysis (2377); Metal Related Pathology (4530); Implant Pain (4561)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: concomitants: 3859270 101-45-20 - 4.5mm drill bit 20mm 3910769 142-28-00 - cocr fem head 28mm +0 offset 12/14 4052026 180-01-46 - cup, cluster-hole, 46mm group 0 4120925 164-13-09 - novation element ro s/o col sz 9 4215851 180-65-20 - alteon 6.5mm screw, 20mm.
 
Event or Problem Description
Per a report from the legal department the patient had a right hip replacement on (b)(6) 2016.Approximately 3 years and 3 months after the initial surgery the patient had a right hip revision on (b)(6) 2019 due to a failed right hip arthroplasty with eccentric polyethylene wear and osteolysis.The doctor noted in the revision operative report that ".Did a complete synovectomy of the hip joint due to extreme synovitis and mellosis.As i was doing this, i noticed that the cup moved forward and there was extreme polyethylene failure and wear of the poly." there is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Added information to d7a.H6: investigation results - the patient/gxl acetabular liner involved was reportedly revised due to prosthesis wear, synovitis, and metallosis approximately 3 years and 4 months after the index surgery.However, the revised components were not returned to exactech for evaluation and no images or radiographs were provided.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely underlying cause for the revision due to early prosthesis wear reported is a combination of risk factors.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.Initial submission: all fields in section f should be blank, this is a manufacturer's report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected/ additional information.The following sections were corrected/added: h6: component code, type of investigation, investigation conclusions.The most likely underlying cause for the revision due to early prosthesis wear reported is a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).The metallosis reported may have been due to unintended contact between the femoral head and the acetabular cup.Acetabular cup loosening may be an additional reason for the reported revision.However, the cause and sequence of events cannot be confirmed from the reported information because the revised devices were not available for evaluation and no images or radiographs were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
GXL NUETRAL LINER, G0 28MM ID
Common Device Name
PROSTHESIS, HIP, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16777219
Report Number1038671-2023-00765
Device Sequence Number15207239
Product Code JDI
UDI-Device Identifier10885862022059
UDI-Public10885862022059
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2018
Device Model NumberGXL NUETRAL LINER, G0 28MM ID
Device Catalogue Number130-28-50
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer11/13/2023
03/05/2025
01/12/2026
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date11/15/2023
03/06/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1731-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown